Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 29, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jul 8, 1997, 7:52 PM EDT for Susquehanna County, Pennsylvania. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 1997, 7:52 PM EDT (23:52 UTC)
- Expired
- Jul 8, 1997, 9:00 PM EDT
- In force
- 68 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
County Susquehanna County, PA
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 11.9 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1962 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBGM 082350 RRA SVRBGM PAC115-090100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 752 PM EDT TUE JUL 8 1997 THE NATIONAL WEATHER SERVICE IN BINGHAMTON NY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 900 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHEAST PENNSYLVANIA ...SUSQUEHANNA COUNTY NATIONAL WEATHER SERVICE INDICATED A SEVERE THUNDERSTORM ENTERING WESTERN SUSQUEHANNA COUNTY. THE THUNDERSTORM WAS MOVING EAST AT 25 MPH AND WILL REACH LITTLE MEADOWS AND JACKSON VALLEY AROUND 8 PM...THEN REACH SALT SPRINGS STATE PARK JUST NORTH OF MONTROSE AROUND 820 PM. THE THUNDERSTORM WILL REACH THOMPSON BY 9 PM. THIS THUNDERSTORM HAS A HISTORY OF PRODUCING WIND DAMAGE AND LARGE HAIL. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT STAY AWAY FROM WINDOWS. PADAVONA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 7:43 PM EDT, 9 minutes earlier.
Area forecast discussion, Jul 8, 7:43 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 743 PM EDT TUE JUL 8 1997 LOTS GOING ON WITH CURRENT SEVERE WEATHER ACTIVITY. CURRENT FORECAST LOOKS GOOD. HAVE MADE NO CHANGES. NEXT ROUND OF SVR WEATHER POSSIBLY SETTING UP FOR WED. BOTH ETA/NGM VERY SIMILIAR IN SOLUTION OF HANDLING NEXT SHORT WAVE ROTATING AROUND UPPER LOW VCNTY 72W 50N. BY 12Z WED BOTH THE ETA/NGM HAVE A WEAK SFC LOW OVER NORTHERN NH WITH ASSOCIATED COLD FRONT EXTENDING SW ACROSS OUR CWA. THE 24 HR AVN 300 MB ISOTACH PROG VALID 12Z WED IS FORECASING A 70 KT JET MAX TO THE EAST OF THE UPPER LOW. THIS PLACES NY STATE UNDER THE RIGHT REAR ENTRANCE REGION OF THE JET SUPPORTING SYNOPTIC SCALE UPWARD VERTICAL MOTION. THIS COMIBINED WITH OUR CWA BEING IN THE WARM SECTOR OF THE LOW AND THE SFC COLD FRONT ADVANCING ACROSS THE REGION MAY SET UP THE FORECAST AREA FOR SEVERE WEATHER TMW. ONLY QUESTION FOR THE DEVELOPMENT OF CONVECTION ON WED IS THE AMOUNT OF SUNSHINE/HEATING THAT WE RECEIVE BEFORE THE FROPA. IF HEATING IS MINIMAL...THE STORMS MAY NOT REACH SEVERE LIMITS. FWC TEMPS LOOK GOOD. .BGM...NONE. KUHL
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 6:33 PM EDT | Tornado Warning | BGM | Bradford | 57 min |
| Jul 8, 6:40 PM EDT | Tornado Warning | BGM | Bradford | 50 min |
| Jul 8, 7:23 PM EDT | Tornado Warning | BGM | Bradford | 67 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.